# SDR 99ZZZX972

- Difficulty date: February 5, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4450W
- Make and model: Beech 95-B55
- Aircraft serial: TC1673
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bearing
- Part number: 5201K
- Condition: Failed
- Location: Mlg
- Component: Fafnir, 958100175
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

LANDING GEAR RETRACTED NORMALLY AFTER TAKEOFF.  ON RETURN, LANDING GEAR FAILED TO EXTEND.  PILOT TRIED TO LOWER GEAR USING THE EMERGENCY PROCEDURES OUTLINED IN PILOT HANDBOOK, EXTENSION HANDLE WOULD NOT ENGAGE THE ACTUATOR WORM GEAR SHAFT.  THE 5201K BEARING HAD FAILED AND THE BALL BEARINGS WERE LOOSE AND BROKEN JAMMING THE WORM GEAR SHAFT.  THE 5201K BEARING IS ALSO A THRUST BEARING AND WHEN IT FAILED IT ALLOWED THE WORM DRIVE GEAR AND SHAFT TO MOVE AWAY FROM THE EMERG HANDLE ENGAGING SHAFT.  WHEN GEAR SELECTOR WAS PLACED IN THE DOWN POSITION, THE MOTOR AND WORM GEAR SHAFT MOVED A LITTLE AND THEN JAMMED.  HOBBS:  3,572.
